Year : 2005  |  Volume : 47  |  Issue : 1  |  Page : 63--64

Antidepressant-induced acute colonic (pseudo) obstruction (Ogilvie syndrome)


V A.P Ghorpade 
 Department of Psychiatry, M.S. Ramaiah Medical College, Mathikere, Bangalore 560054, India

Correspondence Address:
V A.P Ghorpade
Department of Psychiatry, M.S. Ramaiah Medical College, Mathikere, Bangalore 560054
India

Patients on antidepressant drugs commonly complain of dryness of the mouth, tremors, blurring of vision and constipation, which are attributed to the anticholinergic action of the drugs. We report two cases of gastrointestinal complications (pseudo-intestinal obstruction), which are considered rare according to a review of the literature. This condition is also known as Ogilvie syndrome.


How to cite this article:
Ghorpade V A. Antidepressant-induced acute colonic (pseudo) obstruction (Ogilvie syndrome).Indian J Psychiatry 2005;47:63-64


How to cite this URL:
Ghorpade V A. Antidepressant-induced acute colonic (pseudo) obstruction (Ogilvie syndrome). Indian J Psychiatry [serial online] 2005 [cited 2020 Oct 1 ];47:63-64
Available from: http://www.indianjpsychiatry.org/article.asp?issn=0019-5545;year=2005;volume=47;issue=1;spage=63;epage=64;aulast=Ghorpade;type=0